Alert archive / Alaska / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Anchorage, AK
NWS Anchorage, AK issued this flash flood warning at Apr 4, 2009, 6:13 AM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2009, 6:13 AM AKDT (14:13 UTC)
- Expired
- Apr 4, 2009, 12:15 PM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 12:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGAK58 PAFC 041413 FFWAFC AKZ171-042015- /O.NEW.PAFC.FF.W.0007.090404T1413Z-090404T2015Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 613 AM AKDT SAT APR 4 2009 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLASH FLOOD WARNING FOR... THE DRIFT RIVER * UNTIL 1215 PM AKDT * DUE TO THE ERUPTION OF MOUNT REDOUBT VOLCANO. THE ERUPTION OF MOUNT REDOUBT CAN CAUSE MELTING SNOW AND ICE ON THE MOUNTAIN AND RESULT IN HIGH WATER AND FLASH FLOODING ALONG THE DRIFT RIVER DRAINING FROM THE MOUNTAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 6068 15281 6045 15236 6033 15243 6042 15296 $$ JCA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 4:00 AM AKDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 4, 4:00 AM AKDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM AKDT SAT APR 4 2009
.ANALYSIS AND UPPER LEVELS...
A 996 MB LOW IS EVIDENT ON SATELLITE IMAGERY OVER THE NORTHERN GULF
OF ALASKA. A ROBUST 979 MB NORTH PACIFIC LOW IS CURRENTLY WELL
SOUTHWEST OF SHEMYA. WATER VAPOR IMAGERY SHOWS DEEP MOISTURE
TRANSPORT FROM THE SUBTROPICS AHEAD OF THIS SYSTEM. A FRONT
ASSOCIATED WITH THIS LOW IS MOVING ACROSS THE CENTRAL BERING SEA AND
ALEUTIANS. IN THE UPPER LEVELS...A DEEP TROUGH IS CENTERED OVER THE
MAINLAND AND GULF OF ALASKA. ANOTHER TROUGH IS DEEPENING OVER THE
WESTERN ALEUTIANS AND BERING SEA. TRANSITORY RIDGING OVER THE EASTERN
BERING AND ALEUTIANS IS LOCATED BETWEEN THESE TROUGHS.
.MODEL DISCUSSION...
MODEL CONSENSUS IS GOOD THROUGH MONDAY. DIFFERENCES BEGIN TO INCREASE
BETWEEN MODEL SOLUTIONS AFTER THIS TIME. OVERALL HANDLING OF THE
NORTH PACIFIC LOW MOVING INTO THE BERING SEEMS TO BE GOOD
THOUGH...AND IS THE MAIN FORECAST CHALLENGE THROUGH THE NEXT SEVERAL
DAYS. THE GFS CONTINUES TO BE THE MODEL OF CHOICE DUE TO GOOD
INITIALIZATION AND CONSISTENCY.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
AS THE GULF LOW MOVES NORTHEAST AND DISSIPATES THROUGH THE
WEEKEND...PROGRESSIVE HIGH PRESSURE WILL MOVE ACROSS SOUTHCENTRAL.
PESKY SNOW SHOWERS WILL BE SLOW TO CLEAR OUT OF PRINCE WILLIAM SOUND
AND THE COPPER RIVER BASIN TODAY. SUNDAY WILL BRING DRY CONDITIONS
OVER ALMOST ALL OF SOUTHCENTRAL...WITH MOISTURE PUSHING BACK INTO THE
AREA ON MONDAY.
.SOUTHWEST...
MAINLY QUIET CONDITIONS OVER THE WEEKEND AS HIGH PRESSURE MOVES EAST
OF THE AREA. THE AKPEN WILL SEE INCREASED MOISTURE TONIGHT INTO
SUNDAY AS THE FRONT ASSOCIATED WITH THE NORTH PACIFIC LOW MOVES EAST.
EXPECT A RAIN SNOW MIX DUE TO STRONG WARM ADVECTION AHEAD OF THE
FRONT. SCATTERED SNOW SHOWERS WILL BE MOVING INTO WESTERN PORTIONS OF
THE KUSKOKWIM DELTA AND BRISTOL BAY LATE SUNDAY AS THE FRONT MOVES
INTO THAT AREA AS WELL.
.BERING SEA AND ALEUTIANS...
PRECIPITATION ASSOCIATED WITH THE AFOREMENTIONED FRONT WILL BE MOVING
ACROSS THE CENTRAL AND EASTERN ALEUTIANS TODAY INTO TONIGHT. WARM AIR
WILL MEAN MOST LOCATIONS WILL SEE PLAIN RAIN. THE PRIBILOFS WILL
START AS SNOW TONIGHT BEFORE TRANSITIONING TO A RAIN SNOW MIX
TOMORROW. AS THE LOW MOVES INTO THE BERING LATE TODAY...RAIN AND SNOW
SHOWERS WILL PERSIST ACROSS THE AREA INTO THE BEGINNING OF NEXT WEEK.
.LONG TERM FORECAST...
THE UPPER TROUGH WILL BE ESTABLISHING ITSELF OVER THE BERING SEA
THROUGH NEXT WEEK...WITH VARIOUS SURFACE LOWS MOVING FROM THE NORTH
PACIFIC ALONG THE ALEUTIANS. ALBEIT LESS PROGRESSIVE THAN
RECENTLY...CONDITIONS WILL STILL REMAIN ACTIVE ACROSS SOUTHWEST AND
SOUTHCENTRAL ALASKA THROUGH THE END OF THE WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE...120 130 132 150 155 170 172 185
HEAVY FREEZING SPRAY...121 129 165
FIRE WEATHER...NONE
NRH APR 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 3, 4:20 PM AKDT | Storm Warning | AFC | 12 hr | |
| Apr 3, 4:50 PM AKDT | Gale Warning | AFC | 11 hr | |
| Apr 3, 4:50 PM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Apr 4, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 4, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 4, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 4, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Apr 4, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 4, 6:28 AM AKDT | Ashfall Advisory | AFC | 5 hr | |
| Apr 4, 1:11 PM AKDT | Winter Weather Advisory | AFC | 3 hr |
Nearby
Flash Flood Warnings in Alaska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.